How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42782
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have taken a lot of antibiotics over the past 10 years

Customer Question

i have taken a lot of antibiotics over the past 10 years with the usual side effects of diarrhea & weakness.
5 weeks ago i took a 1 week regimen & had diarrhea & weakness.
the last 2 weeks i have hard stool diarrhea about 2-3 days a week but still feel
very weak & fatigued.
i am on a probiotic for the past 2 weeks.
is the weakness & fatigue a normal reaction even though the diarrhea has slowed considerably?
thank you
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. David replied 3 months ago.

This is Dr. David

diarrhea and weakness are not normal when you take antibiotics.

that is good you are taking probiotics

antibiotics can cause infections in your bowels like clostridium difficile

and diarrhea can cause loss of potassium and dehydration loss of water which can cause weakness

you need to see a doctor and get your stools tested to check for c diff infection

and you have to make sure you drink more water and get more potassium into your body

eating more bananas, rice, potatoes, orange juice, fruits and vegetable can get more potassium into your body

you need about 4000mg of potassium a day in your diet, most people don't get that much potassium .

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com